Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|dermo_help_needed - Thu Dec 24, 2009 11:14 pm||
I'm a 23 year old south-asian female living in Canada. About 8 months ago when I was in my college apartment (off campus, very clean), I noticed small red raised bumps on my stomach. They were mildly itchy. I didn't think much of it at first, but in the course of about a week, this spread to my back, buttox, underarm, and left arm and turned to FLAT brown sports. The funny thing is, I never noticed the red bumps on my arm, or underarm or some parts of my stomach-- I simply noticed the flat brown spots appearing the following week. I've been told that this is hyperpigmentation. Now, 8 months later, I have these flat brown spots on my stomach, back, left arm, and underarm. They look very ugly.
It's been about 8 months, and I've gone to 2 dermos and several doctors. Two doctors thought I had pityriasis rosea, but the lesions were never scaly, and there was no fur tree like appearance on my back. 1 Dermo was unable to tell me what I had, and the dermo I recently went to thinks I have linchen planus, but I've researched into this and this doesn't make sense as these spots were never "purply" and I have never been on any drugs. I'm not sure what I have at this point, but was hoping someone could help diagnose me as the medical system here isn't the greatest.
|Dr.M.jagesh kamath - Sun Jan 03, 2010 11:35 am||
Hello,The features mentioned and the location makes one think of tinea versicolor caused by an yeast like organism malessezia furfur.Post inflammatory pigmentation would be another diagnosis following pityriasis rosea.Woods lamp examination would give clues here about the diagnosis.This examination using this lamp will show copper orange flouresence charecterestic of tinea versicolor.Treatment prescribed would be clotrimazole creme like canesten by your doctor.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.